MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15MM)

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15MM)
Model Number BC0415C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer.Therefore, a product analysis could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that the balloon ruptured in the patient during the procedure.There was no reported intervention, patient injury, or health damage.
 
Additional Manufacturer Narrative
Additional information / b5: it was confirmed that the inflation pressure at the time of rupture could not be determined.Corrected data: (d10)(h3) - device received and analyzed corrected data: (e1) - spelling of contact's first name corrected data (e3) - other health care professional corrected data: (d5) - operator's title the balloon was inflated using the inflation lumen at the hub, the balloon had a pinhole at the proximal balloon marker band the reported complaint is confirmed.The physical evaluation of the returned scepter c found a pinhole on the balloon when it was tested for inflation.The investigation could not confirm the circumstances that led to this pin-hole, but it is consistent with improper preparation and over-inflation of the balloon.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X15MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8848532
Report Number2032493-2019-00184
Device Sequence Number2548871
Product Code MJN
UDI-Device Identifier00842636020546
UDI-Public(01)00842636020546(11)180716(17)210630(10)18071654H
Combination Product (Y/N)N
Initial Reporter CountryBO
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Model NumberBC0415C
Device Catalogue NumberBC0415C
Device Lot Number18071654H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight82